MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERCUTANEOUS INSERTION HANDLE; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERCUTANEOUS INSERTION HANDLE; MISC ORTHO SURGICAL INSTR
Catalog Number 03.010.046
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient¿s date of birth/age, gender and weight are unknown.Device is an instrument and is not implanted/explanted.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a revision of a retrograde/antegrade femoral nail (r/afn) procedure due to non-union, the tip of the percutaneous insertion handle broke off.The broken piece could not be found anywhere.X-rays were performed but it could not be confirmed that the piece stayed in the patient.There was a 15-minute surgical delay.The patient status is reported as stable and the procedure was completed successfully.There is no additional information.The postoperative issue of nonunion has been captured under linked complaint (b)(4).This report is for one (1) percutaneous insertion handle.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product development investigation was completed.The returned insertion handle was examined and the complaint condition was able to be confirmed as the alignment tang was found to be broken and missing.The complaint condition was unable to be replicated due to manufacturing damage.Based on the complaint condition, the device failed intraoperatively during attempted nail removal.The percutaneous insertion handle (03.010.046) is routinely used during the insertion of femoral and tibial nails including those in the titanium cannulated retrograde/antegrade femoral nail system and the suprapatellar instrumentation for titanium cannulated tibial nails system among others.Relevant drawings for the returned device were reviewed (both current revision and from the time of manufacture).The design, materials and finishing processes were found to be appropriate for the intended use of this device.No dimensional analysis is applicable due to post-manufacturing damage.A device history review, including material and hardness reviews, was performed for the returned instrument¿s lot number.Device history records review was completed for part# 03.010.046, lot# 1763953.Manufacturing location: (b)(4), release to warehouse date: nov 21, 2007.No non-conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERCUTANEOUS INSERTION HANDLE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7119367
Report Number2939274-2017-50282
Device Sequence Number900591
Product Code LXH
UDI-Device Identifier10886982067180
UDI-Public(01)10886982067180(10)1763953
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.046
Device Lot Number1763953
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2017
Initial Date Received by Manufacturer 11/16/2017
Supplement Date Received by Manufacturer01/11/2018
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1